Previous |  Up |  Next


Poisson structure; pseudo–Riemannian manifold; natural operator
Let $M$ be a differentiable manifold with a pseudo-Riemannian metric $g$ and a linear symmetric connection $K$. We classify all natural (in the sense of [KMS]) 0-order vector fields and 2-vector fields on $TM$ generated by $g$ and $K$. We get that all natural vector fields are of the form \[ E(u)=\alpha (h(u))\, u^H + \beta (h(u))\, u^V\,, \] where $u^V$ is the vertical lift of $u\in T_xM$, $u^H$ is the horizontal lift of $u$ with respect to $K$, $h(u)= 1/2 g(u,u)$ and $\alpha ,\beta $ are smooth real functions defined on $R$. All natural 2-vector fields are of the form \[ \Lambda (u) = \gamma _1(h(u))\, \Lambda (g,K) + \gamma _2(h(u))\,u^H\wedge u^V\,, \] where $\gamma _1$, $\gamma _2$ are smooth real functions defined on $R$ and $\Lambda (g,K)$ is the canonical 2-vector field induced by $g$ and $K$. Conditions for $(E,\Lambda )$ to define a Jacobi or a Poisson structure on $TM$ are disscused.
[1] Janyška J.: Remarks on symplectic and contact 2–forms in relativistic theories. Bollettino U.M.I. (7) 9–B (1995), 587–616. MR 1351076 | Zbl 0857.53027
[2] Janyška J.: Natural symplectic structures on the tangent bundle of a space-time. Proceedings of the Winter School Geometry and Topology (Srní, 1995), Supplemento ai Rendiconti del Circolo Matematico di Palermo, Serie II 43 (1996), pp. 153–162. MR 1463517
[3] Janyška J.: Natural Poisson and Jacobi structures on the tangent bundle of a pseudo-Riemannian manifold. preprint 2000. MR 1871030 | Zbl 1013.53053
[4] Kolář I., Michor P. W., Slovák J.: Natural Operations in Differential Geometry. Springer–Verlag 1993. MR 1202431
[5] Kowalski O., Sekizawa M.: Natural transformations of Riemannian metrics on manifolds to metrics on tangent bundles - a classification. Bull. Tokyo Gakugei Univ., Sect.IV 40 (1988), pp. 1–29. MR 0974641 | Zbl 0656.53021
[6] Krupka D., Janyška J.: Lectures on Differential Invariants. Folia Fac. Sci. Nat. Univ. Purkynianae Brunensis, Brno 1990. MR 1108622
[7] Libermann P., Marle, Ch. M.: Symplectic Geometry and Analytical Mechanics. Reidel Publ., Dordrecht 1987. MR 0882548 | Zbl 0643.53002
[8] Lichnerowicz A.: Les variétés de Jacobi et leurs algèbres de Lie associées. J. Math. Pures et Appl., 57 (1978), pp. 453–488. MR 0524629 | Zbl 0407.53025
[9] Nijenhuis A.: Natural bundles and their general properties. Diff. Geom., in honour of K. Yano, Kinokuniya, Tokyo 1972, pp. 317–334. MR 0380862 | Zbl 0246.53018
[10] Sekizawa M.: Natural transformations of vector fields on manifolds to vector fields on tangent bundles. Tsukuba J. Math. 12 (1988), pp. 115–128. MR 0949905 | Zbl 0657.53009
[11] Terng C. L.: Natural vector bundles and natural differential operators. Am. J. Math. 100 (1978), pp. 775–828. MR 0509074 | Zbl 0422.58001
[12] Vaisman I.: Lectures on the Geometry of Poisson Manifolds. Birkhäuser, Verlag 1994. MR 1269545 | Zbl 0810.53019
Partner of
EuDML logo